Jump to content
CrazyBoards.org





Recommended Posts

My pdoc started me on Latuda today. Is anyone else here on it? I hope it helps me sleep. You have to take it with food he said. I hope it curbs the mania. He started me on the lowest dose of 40mg. It's supposedly weight neutral. But I'll believe that when I see it. I hope it is. Saphris sure wasn't for me anyways. He took me off the saphris.

Link to comment
Share on other sites

  • Replies 88
  • Created
  • Last Reply

By the way, my favorite thing is being told by my pdoc that medications that are clearly causing weight gain are weight neutral. He just reluctantly switched me from Saphris to Latuda, because I was experiencing intense hunger and binging and purging like a fiend to avoid weight gain. He tried to convince me that the hunger was "in my head" - isn't all hunger? - and it has been a relief to come on this board and see that others have had a similar experience with Saphris.

Link to comment
Share on other sites

Hi there cinnamon! Wow we have similar med stories! I hope the latuda works for you! It doesn't make me drowsy (few things do unfortunately). So I'm having trouble sleeping! But my pdoc is going to give me something else or bump up my traz for that. The hunger on saphris is horrible. I have a friend on it who says the same. Has the same problem. SO it's not just you! Don't forget to take the latuda with at least 350 calories though. That's what the website says. So I just take mine with dinner because it doesn't make me drowsy. It does relax me though. Last night I only slept about 2 hours. Not helping the mania that's for sure!

Link to comment
Share on other sites

Should I be concerned that they are not testing this med for bp mania just bp depression in clinical trials!?!? I'm getting crazier by the hour. I know I know give it more time. I will. I really want this one to work. I just question why my pdoc always goes for the BRAND new stuff instead of the tried and true for mania. I'm really even starting to get sick of myself!!!!!!!!!!!!!!

Link to comment
Share on other sites

The likelihood of Latuda not being useful for bipolar mania is pretty damn low. I do agree that they should test it for treatment of manic symptoms, if only so they can find the proper dose (and collect more safety data). But I wouldn't worry about it not working at all.

Link to comment
Share on other sites

Unfortunately, I'm having the same fears as llama44. I've taken this med for five days now, and I feel myself moving closer and closer to severe mania. I'm willing to give it more time, but, in the meantime, I've had to up my Xanax significantly just to slow down. I'm getting worried.

Link to comment
Share on other sites

Hi all,

I started Latuda about 9 days ago. The first 4 days I definitely noticed a calming effect and no drowsiness (which is very unusual for me when I start a new med). BY the fifth day, my mood improved, but a little too much - I think I was on the hypomanic side. Fortunately, the hypomania lasted only a couple days, but then I went right back to being depressed. Now, on the 9th day, I feel alright, hypomania (or something like that) gone, depression a bit better.

I also have this unique type of paranoia in social situations that I'm really hoping the latuda gets rid of (prevents me from participating in many activities like working, socializing w/ friends, etc...). I've been on basically every atypical and typical antipsychotic over the course of 15 yrs and for a few yrs the combination of abilify and effexor helped my bipolar and psychosis to the degree where I could go back to school, socialize, etc... It wasn't perfect, but much better than on any other antipsychotic. Unfortunately, that combination just started not working after a few years and I had a major manic, delusional episode followed by two years of depression. I was really happy when my pdoc told me that a new atypical had come out that looked "very promising" (as he put it). So, he put me on Latuda and it's been pretty interesting so far. The paranoia subsided a bit for a few days, but then like the depression came back. It did make me hopeful though that this drug may very well be 'promising'. Let's see what happens in the next few weeks. He wants to increase me to 80mg from the 40mg I'm on now, within the next couple weeks. I'm tentatively hopeful about this med.

Best of luck to you Llama44! I'll keep you all posted. Thanks for reading :-)).

Link to comment
Share on other sites

I haven't called my pdoc, because I am his Latuda guinea pig. He has never used it before because it is so new, so I doubt he has any insight. He did tell me that it would take at least a week to start working, and I haven't been taking it that long yet. He and I are kind of using this as a last-ditch effort, because NOTHING so far has controlled my mania. I'll keep taking it for at least another week, but if I get much more manic, I might have to go into the hospital for the umpteenth time.

Link to comment
Share on other sites

Ok so I am out of the crisis bed center and stiiiiiiill manic! You guys are right though. It has to work for mania too. Right? The hot new thing is just for bp depression. That is where the money must be. So many things are approved for bp mania and sz. Not much at all is approved for bp depression. So that has got to be it. I just need to give it more time.

Good luck everyone else on it!!! Who knows?! Maybe we all just need a dose increase. Lol you never know!

Link to comment
Share on other sites

I tried it . I got very manic, very quick. My doc calls it La de da , b/c it is hard to pronounce. Abilify did the same thing to me, but it took 2 weeks to do it. This drug took 2 days.

We are trying Fanapt again but I already feel the dystonia in my upper back. It is not going to work without some other add on drugs. I am so depressed about this.I am non stop talking to myself . I am going over things that happened between 1979- 2002. I see really stuck in the 80's. I would just love a OFF button.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...